Loading...

SarahGrey's Recent CancerCompass Activity

  • SarahGrey has replied to a post on the message board

    I'm so sorry, Mollie...  Please take it a day at a time and be easy with yourself.  Find comfort in knowing you did everything possible for him and that he will always be with you and your family... Thinking of you, Sarah

    view post
    • SarahGrey has replied to a post on the message board

      Oh wow, that does seem like he started dating quickly...  At just 2 months, I wonder how fair it is to that woman, as it seems doubtful your father even had time to fully grieve the loss of your mother yet.   Also, in my opinion...  while your father has every right to do what he needs to do in order to get through this, I also believe you do as well.  And, if it helps you to grieve the loss of y...

      November 06 at 2:24 AM view post
      • SarahGrey has replied to a post on the message board

        Hello, Sadly, yes - seizures can cause some short-term memory loss.  The radiation, surgery, anti-seizure meds and tumors themselves can all affect memory as well.  :(    But yes, depending on the type of seizure, duration, severity, all of those can affect your mom's memory and it can take a few days for her to feel back to how she was. Wishing you all the best through this fight, Sarah

        November 04 at 12:59 AM view post
        • SarahGrey has replied to a post on the message board

          Hello, I am so sorry for what you are all going through - none of it is easy...  :( The best thing you can do is google brain hospice timeline - there is a rough description of what happens in what order and roughly when things happen...  It was fairly accurate regarding my husband - of course everyone will be different dependent on so many factors and also where the tumors are located.  :( Regardin...

          October 19 at 10:55 PM view post
          • SarahGrey has replied to a post on the message board

            I agree that you should be in contact with hospice asap.  Hospice doesn't mean "the end is now" but think of them as "home care nurses."  They will help you both and be a constant resource.  They also deliver any supplies or meds you might need and can come out or are available to talk/ask questions anytime you usually need it.  Better to develop a relationship and comfort level with your nurse so...

            October 08 at 1:44 AM view post
            • SarahGrey has replied to a post on the message board

              Ah yes, my husband's was inoperable as well.  I have to say, though, that in the beginning of his fight, my husband lost use of half of his body and steroids and PT brought back use of the once-paralyzed side of his body.  As things progressed however, the dex couldn't do anything to fight the tumors, though...  Has the NO said anything about timing?  I know they mentioned hospice but definitely a...

              October 08 at 12:35 AM view post
              • SarahGrey has replied to a post on the message board

                Yes, but it definitely depends on how advanced things are.  When my husband was first diagnosed, he quickly lost use of the left side of his body.  Physical therapy helped him regain a lot of it, and most of it. As things progressed, he lost use of his left side again and then some...  PT was tried again but it was unable to help as the cancer was too far advanced.  :(

                October 06 at 11:50 PM view post
                • SarahGrey has replied to a post on the message board

                  Hello, I'm sorry - so she is taking 40 mg a day, total?   If so, yes, that is a very high dose (at least in my experience).  My husband's NO didn't even want him on 4 mg a day (total).  I would guess around 12 mg a day (total) to be getting high. I'm so sorry for everything - the uncertainty is the worst part of it all.  In my husband's case, his doctors always seemed to downplay things and it ...

                  October 06 at 11:46 PM view post
                  • SarahGrey has replied to a post on the message board

                    Hi Kat, Ohh yes - definitely call the NO asap.  Also, what is usually the common/best way to "fix" things is to take one high dose of dex (maybe 12 mg?) and then go to 4 mg twice a day for a few days and then slowly taper and hold at a low dose awhile.  And again, the sooner he takes it again, the sooner he will feel better.  BUT, it's not instant.  If there IS edema, it will take time to go down...

                    October 06 at 12:32 AM view post
                    • SarahGrey has replied to a post on the message board

                      Hi Kat, Great, glad to help with the rice/yogurt!  :) Also, just a note about stopping dex - while my husband was alive, his NO tried to taper/stop the dex many times (too many) my husband always had problems (and it set him back so much).  Some people just need to always be on it - my husband was one of them.  But, some people don't need it.  I just want to give you some things to look out for ...

                      October 04 at 11:25 PM view post
                      Loading...
                      Load more activity
                      Loading more activity

                      About SarahGrey

                      Caregiver
                      Brain Cancer

                      My husband was diagnosed with inoperable GBM (temporal lobe) in May, 2012
                      - Whole brain radiation
                      - Temodar (discontinued in Jan, 2013)
                      - Avastin
                      - Restarted Temodar on a daily, low dose
                      - Passed to Heaven after a 13 month battle...

                      We care about your feedback. Let us know how we can improve your CancerCompass experience.